Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 6:37 PM EDT for 5 counties in Ohio. It was in force for 53 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 6:37 PM EDT (22:37 UTC)
- Expired
- May 25, 2011, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Greene County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:49 PM EDT | HAIL 1.25 | 6 Nw Middletown, OH | |
| May 25, 6:51 PM EDT | HAIL 1.75 | 5 Nnw Middletown, OH | |
| May 25, 7:00 PM EDT | HAIL 1 | Dayton, OH | NR INTERSECTION I75 AND I675 |
| May 25, 7:04 PM EDT | HAIL 1 | 1 Se Miamisburg, OH | QUARTER SIZE HAIL AND 70 MPH WIND GUSTS IN MIAMI TOWNSHIP SOUTH OF DAYTON MALL. |
| May 25, 7:06 PM EDT | HAIL 2.5 | 4 Ene Carlisle, OH | HAIL INCREASED FROM GOLF BALL TO TENNIS BALL SIZE. |
| May 25, 7:10 PM EDT | TORNADO 0 | 1 Wnw Bellbrook, OH | EF0 TORNADO CONFIRMED IN CENTERVILLE. TREES DOWNED AND SNAPPED ON THE NORTH END OF THE PROPERTY OF MIAMI VALLEY HOSPITAL SOUTH. |
| May 25, 7:11 PM EDT | HAIL 3 | 5 Ese Miamisburg, OH | |
| May 25, 7:14 PM EDT | HAIL 1.75 | Centerville, OH | |
| May 25, 7:15 PM EDT | HAIL 2 | 4 W Bellbrook, OH | COVERING THE GROUND |
| May 25, 7:15 PM EDT | HAIL 2 | Bellbrook, OH | |
| May 25, 7:17 PM EDT | HAIL 1.75 | 1 Wnw Bellbrook, OH | |
| May 25, 7:17 PM EDT | HAIL 1.75 | Centerville, OH | NR INTERSECTION SR48/I675 |
| May 25, 7:18 PM EDT | HAIL 3 | Bellbrook, OH | HAIL 2.5 TO 3 INCH, WINDS EST 50-60 MPH, VRY HVY RAIN VSBY NR ZERO |
| May 25, 7:19 PM EDT | HAIL 1 | Kettering, OH | |
| May 25, 7:20 PM EDT | HAIL 2 | 2 Se Beavercreek, OH | HAIL INCREASED FROM 1 TO 2 INCHES IN DIAMETER BETWEEN 720 AND 730 PM. |
| May 25, 7:20 PM EDT | HAIL 2 | N Bellbrook, OH | |
| May 25, 7:21 PM EDT | HAIL 2 | Bellbrook, OH | TIME ESTIMATED FROM RADAR. |
| May 25, 7:28 PM EDT | HAIL 1 | Beavercreek, OH | |
| May 25, 7:29 PM EDT | HAIL 1.75 | 4 N Spring Valley, OH | |
| May 25, 7:31 PM EDT | HAIL 1.5 | Beavercreek, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
875
WUUS51 KILN 252237
SVRILN
OHC017-057-113-135-165-252330-
/O.NEW.KILN.SV.W.0167.110525T2237Z-110525T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
NORTHERN WARREN COUNTY IN SOUTHWEST OHIO...
WESTERN GREENE COUNTY IN WEST CENTRAL OHIO...
MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN PREBLE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 730 PM EDT.
* AT 633 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR COLLINSVILLE...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DAYTON...
SPRINGBORO...
WAYNESVILLE...
TRENTON...
SOUTH MIDDLETOWN...
MONROE...
MIDDLETOWN...
WEST ALEXANDRIA...
LEBANON...
FRANKLIN...
IN ADDITION...WEST ELKTON...JACKSONBURG...WHEATVILLE...POAST TOWN
HEIGHTS...FARMERSVILLE...GERMANTOWN AND GENNTOWN ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 20 AND 41...
I-75 BETWEEN MILE MARKERS 27 AND 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3974 8461 3981 8448 3992 8438 3992 8416
3991 8417 3988 8415 3988 8406 3984 8405
3971 8397 3944 8399 3937 8462
TIME...MOT...LOC 2237Z 235DEG 40KT 3954 8457
$$
HATZOS3 follow-up statements
277
WWUS51 KILN 252257
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT WED MAY 25 2011
OHC135-252306-
/O.CAN.KILN.SV.W.0167.000000T0000Z-110525T2330Z/
PREBLE OH-
657 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PREBLE COUNTY HAS
BEEN CANCELLED...
THE STORM HAS MOVED EAST OF PREBLE COUNTY. THEREFORE THE WARNING HAS
BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3981 8448 3992 8438 3992 8416 3991 8417
3988 8415 3988 8406 3984 8405 3971 8397
3948 8399 3945 8448
TIME...MOT...LOC 2256Z 235DEG 40KT 3966 8434
$$
OHC017-057-113-165-252330-
/O.CON.KILN.SV.W.0167.000000T0000Z-110525T2330Z/
BUTLER OH-GREENE OH-MONTGOMERY OH-WARREN OH-
657 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN WARREN...MONTGOMERY...WESTERN GREENE AND NORTHEASTERN
BUTLER COUNTIES...
AT 654 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THIS STORM WAS LOCATED NEAR GERMANTOWN...MOVING NORTHEAST AT 45
MPH.
A TORNADO WARNING IS ALSO IN EFFECT FOR PARTS OF
BUTLER...GREENE...MONTGOMERY AND WARREN COUNTIES.
LOCATIONS IMPACTED INCLUDE...
SPRINGBORO...MIAMISBURG...WEST CARROLLTON...WAYNESVILLE...MORAINE...
TROTWOOD...ENGLEWOOD...OAKWOOD...KETTERING...BELLBROOK...DAYTON AND
NORTHRIDGE.
IN ADDITION...NEW LEBANON...STATE ROUTE 48 AT STATE ROUTE 73...
BROOKVILLE...LYTLE...DREXEL...CAESAR CREEK STATE PARK...CORWIN AND
WOODBOURNE-HYDE PARK ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 20 AND 40...
I-75 BETWEEN MILE MARKERS 31 AND 65...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3981 8448 3992 8438 3992 8416 3991 8417
3988 8415 3988 8406 3984 8405 3971 8397
3948 8399 3945 8448
TIME...MOT...LOC 2256Z 235DEG 40KT 3966 8434
$$
HATZOS962
WWUS51 KILN 252311
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EDT WED MAY 25 2011
OHC017-057-113-165-252330-
/O.CON.KILN.SV.W.0167.000000T0000Z-110525T2330Z/
BUTLER OH-GREENE OH-MONTGOMERY OH-WARREN OH-
711 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN WARREN...MONTGOMERY...WESTERN GREENE AND NORTHEASTERN
BUTLER COUNTIES...
AT 707 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THIS STORM WAS LOCATED NEAR WOODBOURNE-HYDE PARK...MOVING
NORTHEAST AT 45 MPH.
A WEATHER SERVICE EMPLOYEE REPORTED TENNIS BALL SIZE HAIL NORTH OF
SPRINGBORO AT 706 PM.
LOCATIONS IMPACTED INCLUDE...
OAKWOOD...KETTERING...BELLBROOK...DAYTON...NORTHRIDGE...
BEAVERCREEK...WRIGHT-PATTERSON AFB AND HUBER HEIGHTS.
IN ADDITION...FORT MCKINLEY...NORTHVIEW...MOUNT HOLLY...SHILOH...
ROXANNA...SPRING VALLEY...OVERLOOK-PAGE MANOR AND RIVERSIDE ARE NEAR
THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 32 AND 40...
I-75 BETWEEN MILE MARKERS 35 AND 62...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3950 8443 3982 8443 3988 8415 3988 8406
3984 8405 3971 8397 3953 8399
TIME...MOT...LOC 2311Z 235DEG 40KT 3967 8416
$$
HATZOS712
WWUS51 KILN 252330
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT WED MAY 25 2011
OHC017-057-113-165-252339-
/O.EXP.KILN.SV.W.0167.000000T0000Z-110525T2330Z/
BUTLER OH-GREENE OH-MONTGOMERY OH-WARREN OH-
730 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN...
MONTGOMERY...WESTERN GREENE AND NORTHEASTERN BUTLER COUNTIES WILL
EXPIRE AT 730 PM EDT...
ANOTHER TORNADO WARNING IS IN EFFECT FOR PARTS OF
WARREN...GREENE...AND MONTGOMERY COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3950 8443 3982 8443 3988 8415 3988 8406
3984 8405 3971 8397 3953 8399
TIME...MOT...LOC 2329Z 235DEG 40KT 3978 8395
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:37 PM EDT, 1 hour earlier.
Area forecast discussion, May 25, 5:37 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 537 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HAVE UPDATED TO LOWER TEMPERATURES BY ABOUT 5 DEG TONIGHT ACROSS MOST OF CWA WITH THE EXPECTATION OF RAIN COOLED AIR SWEEPING THROUGH THE REGION THIS EVENING. TRIED TO RAISE TO 100 POP OVER WESTERN CWA FOR THE NEXT FEW HOURS. SUPERCELL MOVING INTO FRANKLIN COUNTY AT ISSUANCE OF AFD HAS HISTORY OF BASEBALL TO GRAPEFRUIT HAIL AND 70+ WINDS. THE REST OF THE CWA APPEARS TO BE IN A VERY UNSTABLE AIRMASS AND ANY STORMS WORKING IN WILL LIKELY REMAIN STRONG OR STRENGTHEN. PREV DISCUSSION BELOW REMAINS VALID FOR THIS EVENING/OVERNIGHT. A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT. STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300 J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES. REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000 J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150 M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC 4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI- STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL FOR TORNADOES AND SEVERE WEATHER. LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT TO PINPOINT RIGHT NOW. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... TAFS ARE CURRENTLY WRM SECTORED WITH A STATIONARY FNT RUNNING ACROSS NRN OH. TAFS ARE CURRENTLY VFR. MODELS ARE SUGGESTING DEVELOPMENT OF TSRA IN IL/IN LATER THIS AFTN...THEN IT WILL MOVE E INTO THE FA AFT 21Z. BROUGHT TEMPO TSRA INTO THE WRN TAFS AROUND 21Z. EXPECT THE LINE TO WORK THE E TO CMH/LCK TAFS BY 23Z. FOCUS THEN SHIFTS TO A STRONGER LINE OF CONVECTION...POSSIBLY A SQUALL LINE THAT IS EXPECTED TO DEVELOP OUT OVER MO/AR/WRN KY AND WILL WORK EWD. HAVE THIS FEATURE TIMED INTO CVG/LUK AROUND IN AFT 00Z. THIS LINE IS EXPECTED TO AFFECT THE FA FOR MUCH OF THE NIGHT. WENT A PERIOD 4 HOURS OR SO OF MVFR CIGS/VSBYS WITH THIS LINE. CONDITIONS COULD BE LOWER OR LAST LONGER...BUT DIDNT WANT TO BE OVERLY PESSIMISTIC. THE LINE CLEARS THE TAFS BY 12Z...BUT ADDITIONAL CONVECTION IS POSSIBLE AFTER 16Z. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU/FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...SITES
Hazardous weather outlook, May 25, 5:09 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 509 AM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 509 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT IN THE SOUTHERLY FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 25, 6:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL MENDON 40.67N 84.52W
05/25/2011 E0.75 INCH MERCER OH COUNTY OFFICIAL
&&
HUGHESLocal storm report, May 25, 6:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL COLLEGE CORNER 39.57N 84.81W
05/25/2011 E1.75 INCH PREBLE OH TRAINED SPOTTER
GOLF BALL SIZE HAIL.
&&
KURZLocal storm report, May 25, 6:15 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 S LAUREL 39.47N 85.19W
05/25/2011 E1.00 INCH FRANKLIN IN TRAINED SPOTTER
0555 PM TSTM WND DMG 1 W METAMORA 39.45N 85.15W
05/25/2011 FRANKLIN IN TRAINED SPOTTER
LG LIMB DOWN, DAMAGE TO HOUSE
&&
HUGHESLocal storm report, May 25, 6:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 E BROOKVILLE 39.42N 84.91W
05/25/2011 E3.00 INCH FRANKLIN IN TRAINED SPOTTER
&&
HUGHESLocal storm report, May 25, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 SW BOSTON 39.73N 84.86W
05/25/2011 M1.25 INCH WAYNE IN FIRE DEPT/RESCUE
WINDSHIELDS BROKEN
&&
JOHNFLocal storm report, May 25, 6:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL DOLA 40.78N 83.69W
05/25/2011 M0.50 INCH HARDIN OH TRAINED SPOTTER
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:18 AM EDT | Special Weather Statement | ILN | Miami, Preble | 27 min |
| May 25, 9:31 AM EDT | Special Weather Statement | ILN | Montgomery | 59 min |
| May 25, 12:37 PM EDT | Special Weather Statement | ILN | Union | 23 min |
| May 25, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 27 min |
| May 25, 5:28 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Mercer | 62 min |
| May 25, 5:37 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 53 min |
| May 25, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 32 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby | 41 min |
| May 25, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Hamilton, Montgomery, Preble | 53 min |
| May 25, 6:02 PM EDT | Tornado Warning | ILN | Hardin | 28 min |
| May 25, 6:03 PM EDT | Tornado Warning | ILN | Butler, Preble | 42 min |
| May 25, 6:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 51 min |
| May 25, 6:41 PM EDT | Tornado Warning | ILN | Butler, Montgomery, Preble, Warren | 34 min |
| May 25, 6:56 PM EDT | Areal Flood Advisory | ILN | Hardin | 4 hr |
| May 25, 7:09 PM EDT | Tornado Warning | ILN | Clinton, Greene, Montgomery, Warren | 33 min |
| May 25, 7:41 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 64 min |
| May 25, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble, Shelby | 10 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.